Alert archive / California / Wind Advisories in 2015
Wind Advisory 20, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Oct 29, 2015, 2:51 AM PDT for San Bernardino County, California; Mohave County, Arizona; Clark County, Nevada. It took effect at Oct 30, 2015, 7:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2015, 2:51 AM PDT (09:51 UTC)
- In effect from
- Oct 30, 2015, 7:00 AM PDT
- Expired
- Oct 30, 2015, 5:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2764 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
423 WWUS75 KVEF 290951 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 251 AM PDT THU OCT 29 2015 .STRONG NORTHLY WINDS WILL DEVELOP OVER THE NORTHWEST PORTIONS OF THE AREA TODAY BEHIND A SYSTEM DEPARTING TO THE EAST. THE STRONGEST WINDS THEN SHIFT TO THE COLORADO RIVER VALLEY ON FRIDAY BEFORE LIGHTER WIND CONDITIONS RETURN FOR SATURDAY. CAZ520-522-NVZ014-291800- /O.NEW.KVEF.WI.Y.0019.151029T1700Z-151030T0300Z/ OWENS VALLEY-DEATH VALLEY NATIONAL PARK- ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... OLANCHA...FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...BEATTY... GOLDFIELD...SILVER PEAK...DYER 251 AM PDT THU OCT 29 2015 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE OWENS VALLEY...DEATH VALLEY NATIONAL PARK...ESMERALDA COUNTY AND CENTRAL NYE COUNTY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING. * WINDS: NORTH WINDS WILL INCREASE LATER THIS MORNING WITH THE STRONGEST WINDS EXPECTED THIS AFTERNOOON. WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED. * TIMING: WINDS WILL INCREASE LATER THIS MORNING WITH THE STRONGEST WINDS EXPECTED THIS AFTERNOON. WINDS WILL DIMINISH THIS EVENING. * LOCATIONS: OWENS VALLEY...DEATH VALLEY NATIONAL PARK...ESMERALDA AND CENTRAL NYE COUNTIES. * IMPACTS: STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD RAPIDLY REDUCE VISIBILITY...ESPECIALLY NEAR DRY LAKE BEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ002-036-CAZ527-NVZ021-291800- /O.NEW.KVEF.WI.Y.0020.151030T1500Z-151031T0100Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU CITY...DESERT HILLS... TOPOCK...BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM... LAUGHLIN 251 AM PDT THU OCT 29 2015 /251 AM MST THU OCT 29 2015/ ...WIND ADVISORY IN EFFECT FROM 8 AM PDT /8 AM MST/ TO 6 PM PDT /6 PM MST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE COLORADO RIVER VALLEY...WHICH IS IN EFFECT FROM 8 AM PDT /8 AM MST/ TO 6 PM PDT /6 PM MST/ FRIDAY. * WINDS: NORTH WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. * TIMING: WINDS WILL INCREASE FRIDAY MORNING WITH THE STRONGEST WINDS EXPECTED LATE FRIDAY MORNING THROUGH MID AFTERNOON BEFORE DECREASING AFTER SUNSET. * LOCATIONS: LAKE MEAD...LAKE MOHAVE...LAKE HAVASU... LAUGHLIN...BULLHEAD CITY...NEEDLES...LAKE HAVASU CITY * IMPACTS: STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT. BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION WHEN VENTURING ONTO AREA LAKES. THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER AREA LAKES WILL CREATE ROUGH AND HAZARDOUS BOATING CONDITIONS ON THE OPEN WATERS. BOATERS SHOULD USE EXTRA CAUTION. && $$
4 follow-up statements
705 WWUS75 KVEF 291810 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1110 AM PDT THU OCT 29 2015 .STRONG NORTH WINDS WILL DEVELOP OVER INYO COUNTY CALIFORNIA AND NEARBY AREAS OF ESMERALDA AND NYE COUNTIES IN NEVADA TODAY BEHIND A SYSTEM DEPARTING TO THE EAST. THE STRONGEST WINDS THEN SHIFT TO THE COLORADO RIVER VALLEY ON FRIDAY BEFORE LIGHTER WIND CONDITIONS RETURN FOR SATURDAY. CAZ520-522-NVZ014-292300- /O.CON.KVEF.WI.Y.0019.000000T0000Z-151030T0300Z/ OWENS VALLEY-DEATH VALLEY NATIONAL PARK- ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... OLANCHA...FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...BEATTY... GOLDFIELD...SILVER PEAK...DYER 1110 AM PDT THU OCT 29 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR THE OWENS VALLEY...DEATH VALLEY NATIONAL PARK...ESMERALDA COUNTY AND CENTRAL NYE COUNTY. * WINDS: NORTH WINDS GUSTING OVER 40 MPH HAVE BEEN AT SOME SITES IN THE ADVISORY AREA AND WILL BECOME MORE WIDESPREAD THIS AFTERNOON. WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED. * TIMING: WINDS WILL PEAK THIS AFTERNOON THEN DIMINISH THIS EVENING. * LOCATIONS: OWENS VALLEY...DEATH VALLEY NATIONAL PARK... ESMERALDA AND CENTRAL NYE COUNTIES. * IMPACTS: STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD RAPIDLY REDUCE VISIBILITY...ESPECIALLY NEAR DRY LAKE BEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH-PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS. && $$ AZZ002-036-CAZ527-NVZ021-292300- /O.CON.KVEF.WI.Y.0020.151030T1500Z-151031T0100Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU CITY...DESERT HILLS... TOPOCK...BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM... LAUGHLIN 1110 AM PDT THU OCT 29 2015 /1110 AM MST THU OCT 29 2015/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PDT /8 AM MST/ TO 6 PM PDT /6 PM MST/ FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PDT /8 AM MST/ TO 6 PM PDT /6 PM MST/ FRIDAY FOR THE COLORADO RIVER VALLEY. * WINDS: NORTH WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. * TIMING: WINDS WILL INCREASE FRIDAY MORNING WITH THE STRONGEST WINDS EXPECTED LATE FRIDAY MORNING THROUGH MID AFTERNOON BEFORE DECREASING AFTER SUNSET. * LOCATIONS: LAKE MEAD...LAKE MOHAVE...LAKE HAVASU... LAUGHLIN...BULLHEAD CITY...NEEDLES...LAKE HAVASU CITY * IMPACTS: STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT. THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION WHEN VENTURING ONTO AREA LAKES. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. && $$
141 WWUS75 KVEF 292144 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 244 PM PDT THU OCT 29 2015 .STRONG NORTH WINDS WILL DEVELOP OVER EASTERN SAN BERNARDINO COUNTY AND NEARBY AREAS OF FAR SOUTHERN NEVADA AND THE COLORADO RIVER VALLEY ON FRIDAY BEFORE LIGHTER WIND CONDITIONS RETURN FOR SATURDAY. CAZ520-522-NVZ014-292245- /O.CAN.KVEF.WI.Y.0019.000000T0000Z-151030T0300Z/ OWENS VALLEY-DEATH VALLEY NATIONAL PARK- ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... OLANCHA...FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...BEATTY... GOLDFIELD...SILVER PEAK...DYER 244 PM PDT THU OCT 29 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY FOR THE OWENS VALLEY...DEATH VALLEY NATIONAL PARK...ESMERALDA COUNTY AND CENTRAL NYE COUNTY. GUSTY NORTH WINDS HAVE BEEN OCCURRING TODAY ACROSS INYO COUNTY CALIFORNIA AND NEARBY AREAS OF ESMERALDA AND NYE COUNTIES IN NEVADA. HOWEVER...AUTOMATED SENSORS SHOWED GUSTS HAVE BEEN LESS THAN 40 MPH ACROSS THE REGION AND SIMILAR SPEEDS ARE EXPECTED TO CONTINUE THROUGH THE AFTERNOON WITH A DECREASING TREND THIS EVENING. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$ CAZ524>526-NVZ022-301100- /O.EXB.KVEF.WI.Y.0020.151030T1400Z-151031T0000Z/ EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...BAKER...MOUNTAIN PASS... MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS...VIDAL JUNCTION...PRIMM...SEARCHLIGHT... CAL-NEV-ARI 244 PM PDT THU OCT 29 2015 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 5 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR SOUTH CLARK COUNTY NEVADA AND EASTERN SAN BERNARDINO COUNTY CALIFORNIA...WHICH IS IN EFFECT FROM 7 AM TO 5 PM PDT FRIDAY. * WINDS: NORTH WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * TIMING: WINDS WILL INCREASE EARLY FRIDAY MORNING WITH THE STRONGEST WINDS EXPECTED MID FRIDAY MORNING THROUGH MID AFTERNOON BEFORE DECREASING AROUND SUNSET. * LOCATIONS: SEARCHLIGHT...MOJAVE NATIONAL PRESERVE...MORONGO BASIN...CADIZ BASIN * IMPACTS: STRONG CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES IN BLOWING DUST OR BLOWING SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH-PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG EAST-WEST ORIENTED ROADS. && $$ AZZ002-036-CAZ527-NVZ021-301100- /O.EXT.KVEF.WI.Y.0020.151030T1400Z-151031T0000Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU CITY...DESERT HILLS... TOPOCK...BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM... LAUGHLIN 244 PM PDT THU OCT 29 2015 /244 PM MST THU OCT 29 2015/ ...WIND ADVISORY NOW IN EFFECT FROM 7 AM PDT /7 AM MST/ TO 5 PM PDT /5 PM MST/ FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 7 AM TO 5 PM FRIDAY FOR THE COLORADO RIVER VALLEY. * WINDS: NORTH WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. * TIMING: WINDS WILL INCREASE FRIDAY MORNING WITH THE STRONGEST WINDS EXPECTED MID FRIDAY MORNING THROUGH MID AFTERNOON BEFORE DECREASING AROUND SUNSET. * LOCATIONS: LAKE MEAD...LAKE MOHAVE...LAKE HAVASU... LAUGHLIN...BULLHEAD CITY...NEEDLES...LAKE HAVASU CITY * IMPACTS: STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT. THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS... AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION WHEN VENTURING ONTO AREA LAKES. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. && $$ JA
340 WWUS75 KVEF 300942 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 242 AM PDT FRI OCT 30 2015 .STRONG NORTH WINDS WILL DEVELOP OVER EASTERN SAN BERNARDINO COUNTY AND NEARBY AREAS OF FAR SOUTHERN NEVADA AND THE COLORADO RIVER VALLEY THIS MORNING BEFORE LIGHTER WIND CONDITIONS RETURN FOR SATURDAY. AZZ002-036-CAZ524>527-NVZ021-022-310000- /O.CON.KVEF.WI.Y.0020.151030T1400Z-151031T0000Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...LAKE HAVASU CITY...DESERT HILLS... TOPOCK...BULLHEAD CITY...MOHAVE VALLEY...BAKER...MOUNTAIN PASS... MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS...VIDAL JUNCTION...NEEDLES...HOOVER DAM... LAUGHLIN...PRIMM...SEARCHLIGHT...CAL-NEV-ARI 242 AM PDT FRI OCT 30 2015 /242 AM MST FRI OCT 30 2015/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM PDT /7 AM MST/ THIS MORNING TO 5 PM PDT /5 PM MST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM PDT /7 AM MST/ THIS MORNING TO 5 PM PDT /5 PM MST/ THIS AFTERNOON FOR SOUTH CLARK COUNTY...EASTERN SAN BERNARDINO COUNTY AND THE COLORADO RIVER VALLEY. * WINDS: NORTH WINDS 20 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH. * TIMING: WINDS WILL INCREASE EARLY THIS MORNING WITH THE STRONGEST WINDS EXPECTED FROM MID MORNING THROUGH MID AFTERNOON BEFORE DECREASING AROUND SUNSET. * LOCATIONS: LAKE MEAD...LAKE MOHAVE...LAKE HAVASU CITY...BULLHEAD CITY...NEEDLES...SEARCHLIGHT...MOJAVE NATIONAL PRESERVE...MORONGO BASIN...CADIZ BASIN * IMPACTS: STRONG CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES IN BLOWING DUST OR BLOWING SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH- PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST-WEST ORIENTED ROADS. && $$
255 WWUS75 KVEF 302355 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 455 PM PDT FRI OCT 30 2015 AZZ002-036-CAZ524>527-NVZ021-022-310100- /O.EXP.KVEF.WI.Y.0020.000000T0000Z-151031T0000Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...LAKE HAVASU CITY...DESERT HILLS... TOPOCK...BULLHEAD CITY...MOHAVE VALLEY...BAKER...MOUNTAIN PASS... MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS...VIDAL JUNCTION...NEEDLES...HOOVER DAM... LAUGHLIN...PRIMM...SEARCHLIGHT...CAL-NEV-ARI 455 PM PDT FRI OCT 30 2015 /455 PM MST FRI OCT 30 2015/ ...WIND ADVISORY WILL EXPIRE AT 5 PM PDT /5 PM MST/ THIS AFTERNOON... NORTH WINDS WERE SUBSIDING THIS AFTERNOON...SO THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ MORGAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Oct 29, 2:21 AM PDT, 30 minutes earlier.
Area forecast discussion, Oct 29, 2:21 AM PDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 221 AM PDT THU OCT 29 2015 .SYNOPSIS...LOW PRESSURE WILL MOVE THROUGH THE AREA TODAY WITH PARTLY TO MOSTLY CLOUDY SKIES AND A CHANCE OF SHOWERS MAINLY OVER THE EASTERN PORTIONS OF THE FORECAST AREA. GUSTY NORTH WINDS ARE EXPECTED ACROSS MUCH OF THE AREA TODAY AND FRIDAY WITH THE STRONGEST WINDS EXPECTED IN INYO...ESMERALDA AND NYE COUNTIES TODAY BEFORE SHIFTING TO THE COLORADO RIVER VALLEY ON FRIDAY. A PLEASANT DAY IS FORECAST FOR HALLOWEEN BEFORE A SIGNIFICANT CHANGE IN THE WEATHER PATTERN BRINGS COLDER...UNSETTLED WEATHER TO THE SOUTHWEST NEXT WEEK. && .SHORT TERM...TODAY THROUGH SATURDAY NIGHT. OVERNIGHT SHOWER ACTIVITY HAS BEEN EXTREMELY LIGHT WITH ONLY A GAUGE OR TWO REPORTING ANY PRECIPITATION AT ALL. AT 2 AM, RADAR SHOWED MAINLY LIGHT RETURNS NORTH OF I-15 WITH MORE ENHANCED SHOWER ACTIVITY OVER SOUTHEAST SAN BERNARDINO AND MOHAVE COUNTIES. AN ISOLATED THUNDERSTORM HAS FORMED NORTH OF INTERSTATE 40 SOUTHWEST OF LAUGHLIN EAST OF THE TROUGH AXIS WHILE CLOUD COVER OVERALL IS THINNING AND SHOWER ACTIVITY DIMINISHING IN THE WESTERN PORTIONS OF THE CWA WITH INCREASING SUBSIDENCE BEHIND THE TROUGH. THE TROUGH AXIS IS FORECAST TO SHIFT ACROSS THE FORECAST AREA TODAY WITH THE COLD CORE MOVING FROM ITS 2 AM POSITION OVER NORTHERN SAN BERNARDINO TO ITS FORECASTED POSITION SOUTHEAST OF THE FORECAST AREA BY 5 PM THIS AFTERNOON. SHOWER CHANCES WILL BE LIMITED TO THE EASTERN HALF OF THE AREA TODAY WITH THE BEST CHANCES OVER MOHAVE AND EASTERN LINCOLN COUNTY. THERE COULD BE A FEW ISOLATED THUNDERSTORMS PRODUCING MODERATE RAIN MIXED IN AS WELL. AN INCREASING NORTHERLY FLOW OVER THE WESTERN HALF OF THE AREA WILL BRING IN DRIER AIR AND GUSTY WIND CONDITIONS TODAY. MODELS INDICATE THE STRONGEST WINDS WILL BE ALONG THE OWENS VALLEY, IN DEATH VALLEY AND IN ESMERALDA COUNTY AND PORTIONS OF NYE COUNTY. NORTH WIND GUSTS 40-50 MPH ARE POSSIBLE WITH AREAS OF BLOWING DUST. A WIND ADVISORY WILL BE ISSUED FOR THESE AREAS. ELSEWHERE, WINDS WILL BE GUSTY BUT NOT AS STRONG. ONE EXCEPTION MAY BE IN THE YUCCA VALLEY/TWENTYNINE PALMS AREA WHERE GUSTS COULD APPROACH WIND ADVISORY CRITERIA. SINCE IT IS MARGINAL, THIS AREA WILL NOT BE INCLUDED IN THE ADVISORY. THE STRONGEST WINDS SHIFT TO THE COLORADO RIVER VALLEY ON FRIDAY WITH GUSTS TO AROUND 40 MPH EXPECTED...ESPECIALLY BELOW HOOVER DAM DOWN THROUGH LAUGHLIN, NEEDLES AND LAKE HAVASU CITY. A WIND ADVISORY WILL BE ISSUED FOR THESE AREAS TO HIGHLIGHT THE CONCERN. PLEASANT FALL CONDITIONS ARE EXPECTED ON HALLOWEEN WITH NEAR NORMAL TEMPERATURES UNDER WITH LIGHT WINDS AND CLEAR SKIES. .LONG TERM...SUNDAY THROUGH THURSDAY. THERE REMAINS GOOD MODEL AGREEMENT THAT A HIGHLY AMPLIFIED LONGWAVE TROUGH WILL SET UP OVER THE GREAT BASIN FOR THE FIRST HALF OF NEXT WEEK. WHILE SUNDAY IS STILL EXPECTED TO BE DRY AND MILD, OUR FIRST IN A SERIES OF SHORTWAVES WILL BE ON THE DOORSTEP OF ESMERALDA AND INYO COUNTIES BY LATE SUNDAY NIGHT. MODELS ARE STILL OFF ON THE OVERALL STRENGTH OF THE TROUGH, SHORTWAVE TIMING, AND PRECIP AMOUNTS, BUT PRECIP CHANCES SEEM TO BE GREATEST MONDAY WITH THE FIRST WAVE/PV ANOMALY AND WEDNESDAY WITH ANOTHER WAVE SLIDING THROUGH. YET ANOTHER WAVE APPEARS TO GET IN HERE THURSDAY AND THAT SEEMS TO HELP PUSH THE ENTIRE COMPLEX EAST, USHERING IN DRY CONDITIONS FROM WEST TO EAST. THIS SYSTEM WILL BRING COLDER TEMPERATURES TO THE REGION, WITH READINGS 12-18 DEGREES BELOW NORMAL BY WEDNESDAY. SNOW LEVELS SHOULD DROP TO ROUGHLY 4500 FEET ACROSS OUR NORTHERN FORECAST AREA TO 5500 FEET ACROSS OUR SOUTH BY WEDNESDAY AFTERNOON. AS MENTIONED IN THE PREVIOUS DISCUSSION, THIS SHOULD SPELL THE END OF THE GROWING SEASON IN MANY VALLEYS OF THE SOUTHERN GREAT BASIN TUESDAY INTO WEDNESDAY. ADDITIONALLY, WHERE THE PRECIP FALLS WILL CREATE WET ROADS IN THE LOWER ELEVATIONS AND SNOW COVERED ROADS IN THE HIGHER ELEVATIONS. SOME TRAVEL IMPACTS ARE CERTAINLY POSSIBLE NEXT WEEK. && .AVIATION....AVIATION...FOR MCCARRAN...BKN SKY CONDITIONS WILL PERSIST THIS MORNING WITH CIGS GENERALLY ABOVE 10K FEET. A FEW LIGHT SHOWERS WILL BE POSSIBLE THROUGH THE DAY WITH THE BEST CHANCE OVER THE MOUNTAINS. GUSTY NORTHWEST WINDS WILL CONTINUE ALL DAY BUT COULD POSSIBLY TURN MORE NORTH TO NORTHEAST AT TIMES...ESPECIALLY IF WINDS LIGHTEN UP. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...A CHANCE OF SHOWERS WILL CONTINUE TODAY ACROSS PORTIONS OF LINCOLN...CLARK...EASTERN SAN BERNARDINO AND MOHAVE COUNTIES. GUSTY NORTH WINDS ARE EXPECTED TO PUSH ACROSS THE REGION THROUGH THIS AFTERNOON. GUSTY NORTH WINDS AND DRY CONDITIONS EXPECTED AREA WIDE FRIDAY. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED TODAY HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && SALMEN/PADDOCK FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 2:51 AM PDT | Wind Advisory | VEF | Inyo | 12 hr |
Nearby
Wind Advisories in California, 2015Wind Advisories in Arizona, 2015Wind Advisories in Nevada, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.